Accessibility navigation


A numerical scheme for two-dimensional, open channel flows with non-rectangular geometries

Glaister, P. (1993) A numerical scheme for two-dimensional, open channel flows with non-rectangular geometries. International Journal of Engineering Science, 31 (7). pp. 1003-1011. ISSN 0020-7225

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1016/0020-7225(93)90108-7

Abstract/Summary

An algorithm based on flux difference splitting is presented for the solution of two-dimensional, open channel flows. A transformation maps a non-rectangular, physical domain into a rectangular one. The governing equations are then the shallow water equations, including terms of slope and friction, in a generalized coordinate system. A regular mesh on a rectangular computational domain can then be employed. The resulting scheme has good jump capturing properties and the advantage of using boundary/body-fitted meshes. The scheme is applied to a problem of flow in a river whose geometry induces a region of supercritical flow.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:15655
Publisher:Elsevier

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation